Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


What Can/Cannot Be Used to Reduce BP?
Apr 25, 2005

40yr old male w/AIDS for 12yrs. Had a stroke at age 30. Currently on a regimen of Truvada, Ziagen & Sustiva. Experiencing elevated BP for several months (155/120-avg.). Beta blockers causing insomnia and withdrawn. Now being given HCTZ which is causing weight loss and not lowering BP enough. Given this med regimen, what can or cannot be used to medically lower BP in this patient? Thank you.

Response from Dr. Henry

There can be a wide range of responses to blood pressure meds from person to person. Calcium channel antagonists, angiotensin-converting enzyme inhibitors, angiotension II receptor blockers, alpha-adrenergic antagonists, and central adrenergic agents are classes of BP meds that can be safely be effective in certain patients. Most of those meds are OK to use with a Sustiva based regimen. In addition there are a range of beta-blockers that can be tried as well as a wide range of doses for HCTZ that can be tried. Due to the wide range of possibilities it can be hard for an HIV specialist to optimize the individual choice so I often refer to a BP specialist to get help with fitting the regimen to the patient. KH



Previous
Progress with Il-2
Next
eyesight problem

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement